Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 33, NWS Pocatello, ID

July 5, 2006Bannock County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 5, 2006, 3:49 PM MDT for Bannock County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2006, 3:49 PM MDT (21:49 UTC)
Expired
Jul 5, 2006, 4:30 PM MDT
In force
41 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Bannock County, ID

The radar

The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM MDT, 12 hours 59 minutes earlier.

Area forecast discussion, Jul 5, 2:50 AM MDT, 12 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MDT WED JUL 5 2006

.DISCUSSION...BIGGEST CONCERN TODAY IS OF SHORTWAVE PROGRESSING
NORTH OUT OF UTAH INTO FCST AREA. CENTER OF CIRCULATION OVER GREAT
SALT LAKE THIS MORNING PER WV IMAGERY WITH AMPLE MOISTURE WRAPPED
AROUND IT. 88D MOSAIC SHOWS SCATTERED CONVECTIVE ACTIVITY WORKING
NORTH OUT OF UTAH AS WELL WITH ANOTHER LEADING BAND ASSOCIATED
WITH DEFORMATION ZONE AHEAD OF WAVE OVER CENTRAL MTNS. MODEL
SOUNDINGS CONTINUE TO SHOW PW VALUES ARUOND AND OVER ONE INCH.
STORM MOTION REMAINS SLOW AROUND 10 KTS THUS EXPECT HEAVY RAIN.
MODELS DIFFER SLIGHTLY REGARDING LOCATION/TIMING OF BEST QPF
VALUES. THUS KEPT POPS HIGH THROUGH THIS EVENING. WILL ALSO CONTINUE
FLOOD WATCH FOR FLASH FLOODING TODAY. ANOTHER SHORTWAVE PROGGED TO
SLIP THROUGH REGION THURSDAY ALBEIT MUCH WEAKER THAN TODAYS WAVE.
ANOTHER ROUND OF CONVECTION EXPECTED FOR THURSDAY BUT LOWER LEVELS
MUCH DRIER THUS KEPT POPS MORE ISOLD/SCT. BY FRI...RIDGE AXIS
TRIES TO REESTABLISH ITSELF OVER FCST AREA WITH HEIGHTS RISING FRI
INTO SAT. KEPT LOW POPS OVER HIGHER TERRAIN FOR WEAK IMPULSES
TRYING TO BREAK THROUGH RIDGE. UPPED POPS SLIGHTLY FOR SUN AS GFS
TRIES TO FLATTEN RIDGE WITH SHORTWAVE ENERGY COMING OUT OF
SOUTHERN CALIFORNIA. FOR REMAINDER OF FCST...STUCK WITH LOW POPS
AS GFS APPEARS TO CONTINUE TO TRY TO FLATTEN RIDGE WITH ANOTHER
NRN PACIFIC LOW BUT SOLN MUCH FASTER/STRONGER THAN EC SOLN. KEPT
TEMPS SLIGHTLY WARMER THAN GFS GUIDANCE AS RESULT. DMH

&&

.AVIATION...REGIONAL RADAR LOOP SHOWING SCATTERED SHOWERS WORKING
NORTH ACROSS THE NRN UTAH BORDER THIS MORNING. VFR CONDITIONS
EXPECTED TO PREVAIL THROUGH MORNING UNTIL SUB-TROPICAL WAVE OVER ERN
NEVADA LIFTS NORTH INTO SRN IDAHO THIS AFTERNOON.  THIS WAVE SHOULD
TRIGGER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON
WITH MVFR CONDITIONS AND/OR MOUNTAIN OBSCUREMENTS ASSOCIATED WITH
THE HEAVIER CONVECTIVE ACTIVITY. WAVE LIFTS NORTHEAST OF REGION
TONIGHT WITH DRIER LOOKING SW FLOW AND VFR CONDITIONS PREVAILING
ACROSS REGION. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ017-
IDZ019-IDZ020-IDZ021-IDZ022-IDZ023-IDZ024-IDZ025-IDZ031-IDZ032.

&&
Hazardous weather outlook, Jul 5, 4:47 AM MDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
447 AM MDT WED JUL 5 2006

IDZ017>025-031-032-061100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
447 AM MDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A DISTURBANCE WILL SLIDE NORTH THROUGH EASTERN IDAHO TODAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST
ACROSS THE ENTIRE AREA. THE AIRMASS IS VERY MOIST...AND THE
RAINFALL MAY BE VERY HEAVY AT TIMES. LOCALIZED FLOODING IS
POSSIBLE THEREFORE A FLOOD WATCH FOR FLASH FLOODING HAS BEEN
ISSUED FOR MOST OF EASTERN IDAHO. PLEASE SEE THE LATEST FLOOD
BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED
THUNDERSTORMS ARE EXPECTED EACH DAY FOR TUESDAY THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:58 PM MDTFlood WatchPIHBannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 12 more28 hr
Jul 5, 5:34 PM MDTSevere Thunderstorm WarningPIHBonneville41 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.